MAUDE Adverse Event Report: ARTHREX, INC. PLATE, OPENING WEDGE OSTEOTOMY, FEMORAL; BONE FIXATION PLATE

ARTHREX, INC. PLATE, OPENING WEDGE OSTEOTOMY, FEMORAL; BONE FIXATION PLATE
Model Number PLATE, OPENING WEDGE OSTEOTOMY, FEMORAL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint is confirmed.One unpackaged ar-13100t-17.5 serial/batch number (b)(6) was received for investigation.Visual evaluation found that femoral opening wedge osteotomy plate, titanium, 17.5 mm, had broken off before receiving for investigation.Visual signs of wear were also observed, with some spots and marks on the device.The observed event is most likely caused by user mechanical damage to the device, such as prying/leveraging or excessive bending forces being applied during use.
 
Event or Problem Description
It was reported that during a low femoral osteotomy that a part of the plate broke off while the surgeon was trying to ben it with the plate bender.There was no harm for patient, operator or third party reported.The surgery was finished successfully with a new device.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
PLATE, OPENING WEDGE OSTEOTOMY, FEMORAL
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19380812
Report Number1220246-2024-03710
Device Sequence Number7703541
Product Code HRS
UDI-Device Identifier00888867007703
UDI-Public00888867007703
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K032187
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberPLATE, OPENING WEDGE OSTEOTOMY, FEMORAL
Device Catalogue NumberAR-13100T-17.5
Device Lot Number10527288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown